Psychiatry & Psychology--General/adderall psychosis


Six years ago my son (now 32) took Adderall to help him study in law school.  He began hallucinating after some months taking the drug and eventually had two psychotic episodes 6 months apart.  Since then he has taken anti psychotic drugs and generally been able to function.  I believe the drugs he takes make his personality very odd (disconnected)and hope that he could stop taking them.  He is afraid of having another psychotic episode.  Can you recommend a hospital/treatment center that enter for a thourough examination and controlled withdrawal from these drugs?  I know one in called Respirdal.

Does the current psychiatrist give you son a diagnosis of Adderall Psychosis?  That should have cleared within a few weeks -- no reason for antipsychotic medications after that.  Have you talked with the doctor about this?  Your scenario makes no sense.

Psychiatry & Psychology--General

All Answers

Answers by Expert:

Ask Experts


Daniel S. Harrop, M.D.


Dr. Daniel S. Harrop received his B.A. and his M.D., both from Brown, and his M.B.A. from the Edinburgh Business School, Scotland. Board-certified in adult and geriatric psychiatry, he is a past president of the R.I. Psychiatric Society and a member of the Committee on Medical Quality of the American Psychiatric Association and the Committee on Continuing Medical Education of the R.I Medical Society. He serves as a consultant to four of the top five major medical management companies, including OptumHealth/United Healthcare, Magellan Behavioral Health Services, ValueOptions and APS Healthcare, and maintains a private practice in Providence, R.I. He also serves as chief psychiatric consultant on the Medical Advisory Board at the R.I. Workers Compensation Court. He was formerly on the faculty at the medical schools at both Brown University and Harvard University.

©2016 All rights reserved.